The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
For World AIDS Day, read about stigma, criminalization and more >>
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Suddenly Dedectable

Mar 8, 2005

On 11/12/04 I was undectable with a absolute CD4 helper count of 507. As of 2/02/05 I am detectble and my absolute CD4 helper dropped to 272. I am taking Sustiva,Viread and Epivir. I have been 100% compliant since starting in March 2004. Should I panic? What are my options? I've been stressed lately and does this mean drugs are failing already? Thank you for your response. Mike

Response from Dr. Conway

If you are quite adherent to therapy, the first thing I would do is repeat the test to make sure. The viral load test often "blips" to low levels (usually < 2,000 copies/mL) for no good reason, and goes back down. As for your CD4 count, acute viral illnesses (such as the flu in the winter in the Northern hemisphere) can often cause the count to go down, and it goes back up when the illness clears. A clue here is that the CD4 count goes down but the percentage is stable.

Now, if the repeat test still shows that your regimen is not working, we would normally do a resistance test to help guide the selection of the next regimen. Your regimen is interesting in that a very few mutations could lead to a loss of efficacy. However, if this is all you have been on, there are almost certainly other options for you that will work.

questions about IL-2
korea---please help

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint